Alert archive / Indiana / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 62, NWS Indianapolis, IN
NWS Indianapolis, IN issued this severe thunderstorm warning at Jun 15, 2016, 4:25 PM EDT for 4 counties in Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2016, 4:25 PM EDT (20:25 UTC)
- Expired
- Jun 15, 2016, 5:00 PM EDT
- In force
- 35 min
- Issued by
- NWS Indianapolis, IN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Brown County, IN, Greene County, IN, Monroe County, IN, Owen County, IN
The radar
The Indianapolis radar (KIND), 66 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 15, 4:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 8.4 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1089 J/kg
- Mixed-layer CIN
- -102 J/kg
- Mixed-layer LCL
- 825 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 105 m²/s²
- 0-3 km storm-relative helicity
- 101 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.6
The text
As transmitted.
737
WUUS53 KIND 152025
SVRIND
INC013-055-105-119-152100-
/O.NEW.KIND.SV.W.0062.160615T2025Z-160615T2100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
425 PM EDT WED JUN 15 2016
THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN GREENE COUNTY IN SOUTHWESTERN INDIANA...
WESTERN BROWN COUNTY IN SOUTH CENTRAL INDIANA...
SOUTHEASTERN OWEN COUNTY IN WEST CENTRAL INDIANA...
MONROE COUNTY IN SOUTH CENTRAL INDIANA...
* UNTIL 500 PM EDT
* AT 425 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED 7 MILES
SOUTHEAST OF SPENCER...OR 9 MILES WEST OF BLOOMINGTON...MOVING
EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...ELLETTSVILLE...YELLOWWOOD LAKE...
WOODVILLE HILLS...UNIONVILLE...HELMSBURG...LAKE LEMON...
INDIANA UNIVERSITY AND WHITEHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3913 8685 3928 8685 3932 8627 3905 8628
3905 8632
TIME...MOT...LOC 2025Z 269DEG 28KT 3919 8670
HAIL...0.75IN
WIND...60MPH
$$
LEE/TUCEK2 follow-up statements
925
WWUS53 KIND 152038
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
438 PM EDT WED JUN 15 2016
INC013-055-105-119-152100-
/O.CON.KIND.SV.W.0062.000000T0000Z-160615T2100Z/
GREENE IN-BROWN IN-OWEN IN-MONROE IN-
438 PM EDT WED JUN 15 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM EDT
FOR NORTHEASTERN GREENE...WESTERN BROWN...SOUTHEASTERN OWEN AND
MONROE COUNTIES...
AT 438 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER BLOOMINGTON...
MOVING EAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
BLOOMINGTON...SPENCER...ELLETTSVILLE...YELLOWWOOD LAKE...
WOODVILLE HILLS...UNIONVILLE...HELMSBURG...LAKE LEMON...
INDIANA UNIVERSITY AND WHITEHALL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3913 8685 3928 8685 3932 8627 3905 8628
3905 8632
TIME...MOT...LOC 2038Z 268DEG 28KT 3919 8656
HAIL...<.75IN
WIND...60MPH
$$
LEE/TUCEK863
WWUS53 KIND 152051
SVSIND
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
451 PM EDT WED JUN 15 2016
INC013-055-105-119-152100-
/O.EXP.KIND.SV.W.0062.000000T0000Z-160615T2100Z/
GREENE IN-BROWN IN-OWEN IN-MONROE IN-
451 PM EDT WED JUN 15 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GREENE...WESTERN
BROWN...SOUTHEASTERN OWEN AND MONROE COUNTIES WILL EXPIRE AT 500 PM
EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER GUSTY WINDS
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1100 PM EDT FOR
SOUTH CENTRAL...WEST CENTRAL AND SOUTHWESTERN INDIANA.
LAT...LON 3913 8685 3928 8685 3932 8627 3905 8628
3905 8632
TIME...MOT...LOC 2050Z 269DEG 28KT 3919 8656
$$
LEE/TUCEKWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 15, 3:56 PM EDT, 29 minutes earlier.
Area forecast discussion, Jun 15, 3:56 PM EDT, 29 minutes before
Area Forecast Discussion National Weather Service Indianapolis IN 356 PM EDT WED JUN 15 2016 .UPDATE... The SYNOPSIS...NEAR TERM and SHORT TERM Sections have been updated below. && .SYNOPSIS... Issued at 306 PM EDT Wed Jun 15 2016 An upper low could bring a small chance for a thunderstorm in the northeast Thursday but will also serve to usher in cooler drier air for Friday. The weekend should be dry with increasing temperatures and humidity returns to end the weekend and start the work week. An approaching frontal system will bring more thunderstorm chances Monday night and Tuesday. && .NEAR TERM /Tonight/... Issued at 306 PM EDT Wed Jun 15 2016 Severe Thunderstorm Watch at the outset. Expect a downward trend in convection early tonight as a weak upper trough exits the area to the southeast...taking the bulk of the precipitation southeast of the forecast area. Thus, lowered POPs for this evening after 00z and diminished precip quicker than the previous forecast...matching better with our neighbors and short-range model solutions. && .SHORT TERM /Thursday through Saturday/... Issued at 306 PM EDT Wed Jun 15 2016 The shortwave trough that is currently rounding the top of the upper ridge over the center part of the country...will dive southeast across the western Great Lakes and into the Ohio River Valley on Thursday. Decided to hold on to slight chance POP over the northwest as this feature impacts the area. After the upper trough pushes off to the mid-Atlantic states Thursday night and Friday our weather becomes fairly quiet...with the upper ridge over the Great Plains beginning to pivot and build our direction Friday through the remainder of the timeframe. So, expect a brief cool down behind the departing shortwave on Friday as well as dry conditions and clearing skies...leading to mostly clear skies and warming temperatures to start the weekend. && .LONG TERM /Saturday Night through Wednesday/... Issued at 245 PM EDT Wed Jun 15 2016 It will become warmer and continued dry Sunday and Monday as a strong upper ridge of high pressure over the Central U.S. into the great lakes rotates southeast across our region. This system will flatten out some after Monday as models bring a weak upper trough digs into the great lakes. This will allow a cold front to move our way by Tuesday and then stall across the Ohio valley Wednesday. Models have trended slower with the front and Monday now looks dry. Our best chance of thunderstorms will occur Tuesday. Will also keep a chance of thunderstorms across our south Wednesday and a slight chance elsewhere due to low confidence. Tweaked highs up slightly early next week with the strong upper ridge. Otherwise...stayed close to model initialized temperatures. Highs will be in the upper 80s to lower 90s Sunday...lower 90s Monday and mostly in the 80s Tuesday on. Lows will be in the 60s Sunday night...warming to around 70 Monday night and middle to upper 60s Tuesday night. && .AVIATION /dISCUSSION FOR 15/1800Z TAF ISSUANCE/... Issued at 1250 PM EDT Wed Jun 15 2016 A period of thunderstorms this afternoon...especially KIND and KBMG. Otherwise...VFR outside of any thunderstorm. Low pressure over northern Wisconsin will move southeast across the great lakes tonight. Scattered to locally numerous thunderstorms will develop ahead of a trailing cold front. High resolution models shows quite a bit of activity from 19Z to about 23Z and then only isolated at best after that. Will add VCTS to all TAF sites near or slightly after 19z and could see a couple hours of Tempo storms at KIND and KBMG. After that...it will be VFR with scattered CU in the evening and mostly clear by midnight. Will mention some MVFR fog at KBMG late tonight. Winds will be southwest up to 12 knots becoming west 6 knots or less tonight and northwest up to 15 knots by late Thursday morning. && .IND Watches/Warnings/Advisories... NONE. && SYNOPSIS...MRD NEAR TERM...MRD SHORT TERM...MRD LONG TERM....JH AVIATION...JH
Hazardous weather outlook, Jun 15, 5:09 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 509 AM EDT WED JUN 15 2016 INZ021-028>031-035>049-051>057-060>065-067>072-160915- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-BOONE- TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-PUTNAM- HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-JOHNSON-SHELBY- RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-DECATUR-KNOX-DAVIESS- MARTIN-LAWRENCE-JACKSON-JENNINGS- INCLUDING THE CITIES OF...LAFAYETTE...FRANKFORT...KOKOMO... CRAWFORDSVILLE...ANDERSON...MUNCIE...INDIANAPOLIS...TERRE HAUTE... SHELBYVILLE...BLOOMINGTON...COLUMBUS...VINCENNES...BEDFORD...SEYMOUR 509 AM EDT WED JUN 15 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. OUTLOOK: THERE IS A CHANCE FOR THUNDERSTORMS THROUGHOUT THE DAY. SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. HEAT INDEX VALUES IN THE MID 90S TO LOW 100S ARE EXPECTED THIS AFTERNOON. HAZARDS: DAMAGING WINDS. LARGE HAIL. TORRENTIAL RAINFALL. HEAT. TIMING: THIS AFTERNOON AND EARLY EVENING. DISCUSSION: SCATTERED THUNDERSTORMS ACROSS CENTRAL INDIANA THIS MORNING WILL MOVE EAST OF THE AREA BY LATE MORNING. AFTER A LULL EXPECT MORE THUNDERSTORMS TO DEVELOP ACROSS THE AREA AS A FRONTAL SYSTEM MOVING THROUGH CENTRAL INDIANA INTERACTS WITH AN UNSTABLE AIR MASS AND AN UPPER WAVE TO BRING CHANCES FOR SEVERE THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR SEVERE STORMS WILL BE DURING THE AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. OUTLOOK: THERE IS A SMALL CHANCE FOR THUNDERSTORMS ACROSS NORTHEAST INDIANA THURSDAY AFTERNOON. THEN THERE ARE CHANCES FOR THUNDERSTORMS EARLY NEXT WEEK WITH ANOTHER FRONT APPROACHING. AT THIS TIME SEVERE STORMS ARE NOT EXPECTED. DISCUSSION: AN UPPER WAVE MOVING THROUGH NORTHEAST INDIANA WILL BRING A SMALL CHANCE FOR A THUNDERSTORM TO THE NORTHEASTERN COUNTIES ON THURSDAY. AFTER A DRY WEEKEND, ANOTHER FRONTAL SYSTEM WILL APPROACH TO START THE WORK WEEK THAT WILL BRING MORE THUNDERSTORM CHANCES TO THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE) CP
In the hours before
Local storm report, Jun 15, 3:49 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
349 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0347 PM HAIL WHITESTOWN 40.00N 86.35W
06/15/2016 E0.25 INCH BOONE IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:51 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
351 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0346 PM HAIL DUGGER 39.07N 87.26W
06/15/2016 E0.25 INCH SULLIVAN IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:55 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
355 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0351 PM HAIL DUGGER 39.07N 87.26W
06/15/2016 E0.70 INCH SULLIVAN IN PUBLIC
&&
BHHLocal storm report, Jun 15, 3:57 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
357 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0353 PM HAIL 3 SSW ZIONSVILLE 39.91N 86.29W
06/15/2016 E0.88 INCH MARION IN AMATEUR RADIO
&&
BHHLocal storm report, Jun 15, 4:08 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
408 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0404 PM HAIL 4 SE ZIONSVILLE 39.91N 86.22W
06/15/2016 E0.25 INCH MARION IN AMATEUR RADIO
LOCATED AT 79TH STREET AND MICHIGAN ROAD
&&
BHHLocal storm report, Jun 15, 4:20 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
420 PM EDT WED JUN 15 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 PM TSTM WND GST 2 S CASTLETON 39.88N 86.05W
06/15/2016 M42 MPH MARION IN CO-OP OBSERVER
ALSO 0.25 DIAMETER HAIL AND TORRENTIAL RAINFALL.
&&
DRTThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 15, 3:03 PM EDT | Special Weather Statement | IND | Greene, Sullivan | 42 min |
| Jun 15, 3:06 PM EDT | Special Weather Statement | IND | Greene | 39 min |
| Jun 15, 3:20 PM EDT | Special Weather Statement | IND | Hamilton | 40 min |
| Jun 15, 3:38 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Marion | 37 min |
| Jun 15, 3:44 PM EDT | Severe Thunderstorm Warning | IND | Greene, Owen, Sullivan | 31 min |
| Jun 15, 3:53 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Greene, Martin | 37 min |
| Jun 15, 4:12 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 33 min |
| Jun 15, 4:23 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton, Hancock, Madison, Marion | 37 min |
| Jun 15, 4:29 PM EDT | Areal Flood Advisory | IND | Daviess, Greene, Knox, Sullivan | 3 hr |
| Jun 15, 4:30 PM EDT | Areal Flood Advisory | IND | Marion | 2 hr |
| Jun 15, 4:32 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Martin | 28 min |
| Jun 15, 4:45 PM EDT | Severe Thunderstorm Warning | IND | Decatur, Hancock, Hendricks, Johnson, Marion, Morgan and 2 more | 30 min |
| Jun 15, 4:54 PM EDT | Severe Thunderstorm Warning | IND | Boone, Hendricks, Montgomery | 36 min |
| Jun 15, 4:58 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Lawrence, Martin | 32 min |
| Jun 15, 5:05 PM EDT | Severe Thunderstorm Warning | IND | Clay, Owen, Parke, Putnam, Sullivan, Vermillion and 1 more | 25 min |
| Jun 15, 5:13 PM EDT | Severe Thunderstorm Warning | IND | Henry, Rush | 32 min |
| Jun 15, 5:19 PM EDT | Areal Flood Advisory | IND | Vigo | 56 min |
| Jun 15, 5:23 PM EDT | Areal Flood Advisory | IND | Boone, Hamilton | 2 hr |
| Jun 15, 5:30 PM EDT | Severe Thunderstorm Warning | IND | Clay, Greene, Hendricks, Morgan, Owen, Parke and 3 more | 30 min |
| Jun 15, 5:44 PM EDT | Severe Thunderstorm Warning | IND | Daviess, Knox, Sullivan | 31 min |
| Jun 15, 6:16 PM EDT | Flash Flood Warning | IND | Marion | 3 hr |
| Jun 15, 6:23 PM EDT | Severe Thunderstorm Warning | IND | Bartholomew, Decatur, Rush, Shelby | 23 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.